MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open in the middle during deployment, then had resistance in the microcatheter during retrieval.The patient was undergoing a procedure for flow diversion and coil embolization of an unruptured saccular aneurysm of a right internal carotid artery (ica) clinoid segment.The aneurysm max diameter was 25.3mm and the neck diameter was 7.8mm.Vessel tortuosity was severe.It was reported that all devices were prepared according to the instructions for use (ifu).After the distal tip of the pipeline was deployed and anchored, the middle section of the pipeline could not be opened.More than 50% of the pipeline was deployed and the stent was not positioned in a vessel bend.The physician tried to swing the pipeline to opened it and the pipeline was resheathed more than 2 times but the problem could not be resolved.Finally, it was decided to replace the stent and it was resheathed and tried to removed with the microcatheter.However, the pipeline could not exit the microcatheter during retrieval so both devices were replaced to complete the procedure.There was no harm or injury to the patient.Post-procedure angiography reveal the stent condition and position looked good with reduced blood flow into the aneurysm.
 
Additional Manufacturer Narrative
H3: the phenom-27 micro catheter hub was found to be broken.The damage appears to be multiple web-like cracks, indicative of crushing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11825782
Report Number2029214-2021-00575
Device Sequence Number4178927
Product Code OUT
UDI-Device Identifier00847536016231
UDI-Public00847536016231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberPED-425-25
Device Catalogue NumberPED-425-25
Device Lot NumberB167453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR